Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 55, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 16, 2000, 7:53 PM EDT for Chatham County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 16, 2000, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 16, 2000, 8:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:55 PM EDT | Thunderstorm Wind 52 M | Thunderbolt, GA | U.S. Coast Guard experienced wind gust to 60 mph on Tybee Island. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 162354 SVRCHS GAC051-170030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 753 PM EDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CHATHAM COUNTY IN SOUTHEAST GEORGIA. * UNTIL 830 PM EDT. * AT 751 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER TYBEE ISLAND...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3211 8082 3199 8097 3180 8078 3196 8059 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:49 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 16, 2:49 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 249 PM EDT SUN JUL 16 2000 ALL MODELS SHOW SLOW PROGRESSION OF UPR LVL LOW/TROF CURRENTLY CENTERED OVER E GRT LKS. MODELS DISAGREE ON SFC WINDS AND PROGRESSION OF WEAK SFC TROF ALONG THE COAST MON AND TUE. ETA INDICATING A WEEK SFC LOW CENTERED ALONG THE COAST OVER NBC WITH LIGHT AND VARIABLE WINDS ACROSS THE COASTAL WATERS...DIRECTION DEPENDENT ON EXACT LOCATION OF WEAK SFC LOW. NGM/AVN SOLUTION SEEMS MORE REASONABLE WITH SLOW PROGRESSION OF SFC TROF OFF THE COAST FOLLOWING UPR LVL TROF PROGRESSING SLOWLY EWRD. WIND DIRECTION NEXT FEW DAYS WILL HAVE SIG IMPACT ON CSTL TEMPS. SHOULD ETA VERIFY THEN CBRZ IS LIKELY AND IMMEDIATE CSTL TEMPS WILL REMAIN COOLER IN AFTN. WILL GO WITH NGM/AVN SOLN WITH SFC WINDS BECMG W/NW AND COUTERING THE CBRZ AND RAISING TEMPS ALONG IMMEDIATE COAST...SIMILAR TO SITUATION THE LAST 2 DAYS WITH RECORD TEMPS IN DTWN CHS. TROF ALONG E COAST PROGRESSES EWRD THROUGH MIDWEEK...UPR LVL FLOW BECMS MORE HIGH ZONAL...AND H5 HI CNTRD OVER TX BUILDS EWD. DRYER CONDITIONS MOVE ACROSS SC WITH NO SIG UPR LVL FORCING SO EXPECT LITTLE CHANCE OF PRECIP NEXT FEW DAYS...EXCEPT FOR ISOLD AFTN TSTM ALONG CBRZ FRONT. CWF...ALL MODELS AGREE ON NO SCA CONDITIONS FOR NEXT FEW DAYS. WILL GO WITH AVN/NGM SOLN ON WINDS AND START SW BECMG W/NW MON/TUE. PRELIM CCF CHS UU 073/095 074/096 075 23010 SAV UU 072/096 071/098 V075 23010 CHL UU 077/088 077/087 077 23010 NBC UU 074/096 073/098 075 23010 RBW UU 073/094 072/096 075 23010 .CHS... SC...NONE. GA...NONE. SLB
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.